← Return to Psoriatic Arthritis

Discussion
lemdjm (@lemdjm)

Psoriatic Arthritis

Autoimmune Diseases | Last Active: Apr 14, 2021 | Replies (92)

Comment receiving replies
@colleenyoung

Welcome @lemdjm.
Please allow me to introduce you to fellow Connect members @marylou705 @jewel8888 @jerseygirl926 @julz @boxermomma and @slbeall, all of who have spoken about psoriatic arthritis. Hopefully they will have some thoughts about managing joint pain.

Joint pain and stiffness are known side effects of Arimidex (anastrozole) an aromatase inhibitor used for treating some types of breast cancer. You can read side effects in this drug info from Mayo Clinic http://mayocl.in/2m5bKo9. You may also wish to post a message in the Connect Breast Cancer group to this discussion about anastrozole:
– Concerned about the side effects of anastrozole http://mayocl.in/2d4tiKL

I can imagine that you’re concerned about starting anastrozole again. Anastrozole is one of 3 aromatase inhibitors. Each has a different set of side effects. Perhaps a different drug would be better for you. Have you talked to your oncologist about taking exemestane (Aromasin) or letrozole (Femara)?

Jump to this post


Replies to "Welcome @lemdjm. Please allow me to introduce you to fellow Connect members @marylou705 @jewel8888 @jerseygirl926 @julz..."

Thank you for your response to my concerns. I appreciate your helpful information and suggestions. I will be seeing my oncologist again in 2 days and you have provided useful input that will be of assistance when I discuss my options.lemdjm

Good luck at your appointment

I have had PsA for many years. I think it started while I was in South America and I got strep throat. I’ve been bopping along since then with various biologicals and Tramadol. But in the last couple of months or so, I’ve been floored by widespread pain and exhaustion. My Rheumatologist is great and he is trying me on Humira as of last Wednesday. He gave me a short Rx for Norco, but I don’t think I can take it. It sends me to sleep but then I’m awake with nightmares! Last night I dreamt I became a shoplifter!! I’m wondering if I am having a flare of PsA. It’s being so joyful as keeps us going, in the Scottish idiom of my late Mother!

I started anastrozole in October of 2019 before my mastectomy and have been taking it ever since. At first I didn't notice any side effects after some initial nausea. Now I have developed arthritis in my hands, carpal tunnel, body aches, severe knee pain and stiffness and insomnia. The answer to my concerns was met with "walk more". Tough to do in the dead of winter and now my knee is so unstable and muscles and tendons are so sore that just getting around the house is a problem. The oncologist has given me a three week vacation from taking it, but it takes that long for it to leave your system so not sure I will notice the difference. It seems difficult to deal with all of this and the fear of the cancer returning.

  Request Appointment